MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC2828C182TU
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Death (1802); Occlusion (1984); Rupture (2208); Blood Loss (2597)
Date of Event 12/30/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in a patient for the endovascular treatment of a 70mm diameter thoracic aortic aneurysm.There was a pre-operative aneurysm rupture.It was reported that during the index procedure, it was intended to implant the device from the distal edge of left common carotid to the mid descending thoracic aorta.The device was introduced and deployed precisely at the location identified.No additional runs were done prior to deployment.The graft appeared to be perfectly placed, however a post implant run was initiated and it was discovered that the left common carotid had been covered by the stent graft.Left arm access was made and a wire was placed to cross the covered portion of the left common carotid.It was reported that the wire caused a dissection plane necessitating emergent carotid/carotid-carotid/subclavian bypass.The physician commented that the coverage of the left common carotid was likely due to the patient anatomy and not a device issue.The problem was caused by the inadvertent wire placement creating a dissection plane proximal to the left common carotid.It was reported that the patient was doing well in the icu three hours post-op, was alert and moving extremities but then suddenly coded and died of a massive haemorrhage one day post the index procedure.The cause of death was reported post-implant rupture.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
It was reported that the following measurements were taken from ct - 26mm @ lcc, 23mm @ lsa and distal seal zone 23mm.It was reported that the angulation was generally unremarkable.After initial angiogram it was decided to use a 28mm device but after further study, the physician opted for the 28/28/182 instead of the 28/22/173 initially discussed.The thoracic aneurysm was 60+cmm with extravasation around the proximal and mid descending thoracic aorta.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8247439
Report Number2953200-2019-00101
Device Sequence Number1593689
Product Code MIH
UDI-Device Identifier00763000100964
UDI-Public00763000100964
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Model NumberVNMC2828C182TU
Device Catalogue NumberVNMC2828C182TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/30/2018
Supplement Date Received by Manufacturer12/30/2018
01/16/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date01/16/2019
01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;